Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 50, NWS Albuquerque, NM

November 30, 2008

NWS Albuquerque, NM issued this wind advisory at Nov 30, 2008, 4:26 AM MST. It took effect at Nov 30, 2008, 12:00 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2008, 4:26 AM MST (11:26 UTC)
In effect from
Nov 30, 2008, 12:00 PM MST
Expired
Nov 30, 2008, 3:46 PM MST
In force
4 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 301126
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 AM MST SUN NOV 30 2008

NMZ001-002-008-010-011-302300-
/O.NEW.KABQ.WI.Y.0050.081130T1900Z-081201T0000Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
WEST CENTRAL MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
GALLUP/GRANTS...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA
426 AM MST SUN NOV 30 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON. 

BY LATE MORNING AND INTO THE AFTERNOON...NORTH NORTHWEST WINDS ARE
EXPECTED TO INCREASE ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW
MEXICO...ESPECIALLY FROM THE FOUR CORNERS REGION INTO THE
NORTHWESTERN MOUNTAINS AND HIGHER TERRAIN OF WEST CENTRAL NEW
MEXICO NEAR THE CONTINENTAL DIVIDE. IN ADDITION...WINDY CONDITIONS
WILL BE OBSERVED ACROSS THE SUMMITS OF THE SANDIA AND MANZANO
MOUNTAINS...AS WELL AS THE RIDGES AND HILLTOPS SURROUNDING THE
ESTANCIA VALLEY. EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO
NEAR 50 MPH BY LATE AFTERNOON. WIND SPEEDS WILL DECREASE AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

52
1 follow-up statement
000 
WWUS75 KABQ 302246
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MST SUN NOV 30 2008

NMZ001-002-008-010-011-010000-
/O.CAN.KABQ.WI.Y.0050.000000T0000Z-081201T0000Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
WEST CENTRAL MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
GALLUP/GRANTS...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA
346 PM MST SUN NOV 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS ACROSS WESTERN AND CENTRAL NEW MEXICO ARE REMAINING
SLIGHTLY BELOW WIND ADVISORY CRITERIA...AND WINDS ARE NOT EXPECTED
TO STRENGTHEN THIS EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
REMAIN POSSIBLE THROUGH SUNSET. 

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 30, 2:58 AM MST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 30, 2:58 AM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 AM MST SUN NOV 30 2008

.DISCUSSION...
CURRENT CHARTS SHOWING RIDGE ALOFT CENTERED ON SAN FRANCISCO BAY
WITH CIRCULATION FUNNELING SPEEDY NORTH AND NORTHWEST FLOW ACROSS
NEW MEXICO AGAINST LONG WAVE TROUGH EXTENDING FROM HUDSONS BAY IN
NORTHERN CANADA TO THE EAST TEXAS GULF OF COAST. SURFACE HIGH
PRESSURE OVER THE PACIFIC NORTHWEST WILL PROVIDE LOW LEVEL
CIRCULATION SUPPORT FOR A WINDY WRAP UP TO THE WEEKEND IN NEW
MEXICO AS TEMPERATURES RETURN ABOVE NORMAL FOR ALL BUT THE
NORTHEAST PLAINS.

MODELS...SHOWING SOMEWHAT IMPROVED AGREEMENT THIS ROUND...WITH GFS
SLIDING TOWARD THE SOLUTION OF EUROPEAN COLLEAGUES...AND NAM
RUNNING A LITTLE SHALLOWER WITH FEATURES IN GENERAL OVER THE NEXT
WEEK. REASONABLE CONSENSUS SOLUTION FLATTENS RIDGE THROUGH MONDAY
OVER WESTERN NEW MEXICO AS DOWNSTREAM TROUGH LOSES LITTLE
AMPLITUDE AS IT TRANSLATES EASTWARD TO THE FLORIDA PANHANDLE. NEXT
DISTURBANCE UPSTREAM ARRIVES ONSHORE OVER THE COLUMBIA RIVER
ESTUARY IN THE PACIFIC NORTHWEST LATE MONDAY...THEN DIGS RAPIDLY
TO THE FOUR CORNERS AREA BY TUESDAY AFTERNOON. WITH TROUGH BASE
ROUNDING OFF AS IT STARTS EASTWARD TREK...TRAILING SHORTWAVE WILL
AMPLIFY RAPIDLY FROM THE CENTRAL ROCKIES TO THE SOUTHERN
CALIFORNIA COAST ON THURSDAY WITH CLOSED LOW FORMING OFF THE BAJA
WEST COAST...AND ASSOCIATED COLD AIR SPILL INTO THE NORTHEAST END OF
THE STATE AS THE WORK WEEK WINDS UP. CLOSED LOW WILL CUT OFF BY
THE WEEKEND...AS NORTHWEST FLOW CUTS THROUGH THE NECK OF THE
TROUGH AND RETURNS OVERHEAD IN NEW MEXICO.

SHORT TERM...SUNDAY THROUGH WEDNESDAY...SURFACE LOW PRESSURE
SETTING UP OVER SOUTHEAST CORNER OF THE STATE WITH HIGH PRESSURE
BUILDING INTO THE INTERMOUNTAIN REGION WILL COMBINE WITH 100 KT
SOUTHBOUND JET ALOFT TO SET UP WINDY SUNDAY. STRONGEST WINDS
EXPECTED OVER CONTINENTAL DIVIDE AND NORTHERN MOUNTAINS IN
VICINITY OF TIGHTEST SURFACE PRESSURE GRADIENT...AND WILL ISSUE
WIND ADVISORY FOR THE FOUR CORNERS...THE WESTERN MOUNTAINS...AND
THE NORTHWEST MOUNTAINS...WITH CENTRAL MOUNTAIN CHAIN AND EAST
CENTRAL PLAINS ADDED IN FOR LATER THIS AFTERNOON. EXPECT WINDS TO
35 MPH DEVELOPING WITH GUSTS TO 50 MPH BY MID AFTERNOON.

INTO MONDAY...FLATTENING RIDGE WILL MANAGE TO WORK EAST OVER
WESTERN NEW MEXICO...WITH WIND SPEEDS FALLING OFF ALOFT. CONTINUED
WARMING TREND WILL MOVE TEMPERATURES WELL ABOVE NORMAL IN MOST
SPOTS FOR THE FIRST DAYS OF DECEMBER.

INTO TUESDAY...WIND SPEEDS ALOFT INCREASING RAPIDLY AS SHORTWAVE
TROUGH ARRIVES NEAR THE FOUR CORNERS TUESDAY AFTERNOON. DEEPENING
SURFACE LOW OVER THE TEXAS PANHANDLE WILL SET UP ANOTHER WINDY
AFTERNOON...WITH SPEEDIEST WINDS MAINLY FROM THE CENTRAL MOUNTAIN
CHAIN EASTWARD TO THE TEXAS BORDER...ALONG THE INTERSTATE 40 CORRIDOR.

LONG TERM...THURSDAY THROUGH SUNDAY...CLOSED LOW OFF WEST COAST OF
BAJA PENINSULA WILL CUT OFF LATE THURSDAY...WITH SPEEDY NORTHWEST
FLOW BECOMING REESTABLISHED BY THURSDAY EVENING. SEVERAL QUICK
HITTER DISTURBANCES ARE LINED UP TO CROSS THE COLORADO LINE AND
CRUISE RAPIDLY ACROSS THE NORTHEAST TO EXIT INTO TEXAS NEAR
INTERSTATE 40...WITH WIND SPEEDS INCREASING ALOFT ACROSS THE STATE
HEADING INTO THE WEEKEND. STRONGEST SYSTEM ARRIVES EARLY SUNDAY ON
THE COLORADO BORDER...AND SHOOTS THROUGH DURING THE DAY WITH QUICK
BLAST OF RAIN AND SNOW FROM THE NORTHEAST HIGHLANDS TO THE
NORTHEAST AND EASTERN PLAINS.

SHY

&&

.AVIATION...
LOCALIZED LOW CLOUDS WILL OBSCURE A FEW MOUNTAIN PEAKS IN THE
NORTHWESTERN TO NORTHERN PORTIONS OF THE STATE THROUGH THE MORNING
HOURS. IN THE NORTHEASTERN PLAINS A FEW LIGHT SHOWERS WILL GRADUALLY
WANE THROUGH THE EARLY MORNING WITH NO SIGNIFICANT IMPACTS TO
CEILINGS AND VISIBILITIES EXPECTED. BY THIS AFTERNOON WINDS WILL
PICK UP WITH GUSTS IN EXCESS OF 35 KT NEAR THE SAN JUAN
BASIN...CONTINENTAL DIVIDE...AND HIGH TERRAIN NEAR THE CENTRAL
MOUNTAINS AND ESTANCIA VALLEY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
ALTHOUGH MEASURABLE PRECIPITATION IS NOT HIGHLY LIKELY TODAY...A FEW
LIGHT SHOWERS WILL CONTINUALLY PUSH OVER THE FAR NORTHEASTERN PLAINS
IN RESPONSE TO SUBTLE DISTURBANCES EMBEDDED IN BRISK NORTH NORTHWEST
FLOW ALOFT. SLIGHTLY WARMER TEMPERATURES AND THUS SLIGHTLY HIGHER
MIXING HEIGHTS WILL ALLOW 30 TO 40KT WIND GUSTS TO MIX DOWN TO THE
SURFACE OF SOME CENTRAL TO WESTERN LOCALES. HUMIDITIES WILL KEEP AT
30 PERCENT OR HIGHER ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR
WHILE A FEW LOCALES IN THE SOUTH CENTRAL VALLEYS AND SOUTHWESTERN
MOUNTAINS DIP TOWARD 20 PERCENT...AND THUS NO WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS ARE FORESEEN FOR THIS AFTERNOON. WINDS WILL
DECREASE SUBSTANTIALLY ON MONDAY WITH POOR VENTILATION DEVELOPING IN
MANY CENTRAL TO WESTERN AREAS.

SOME MODEL DISCREPANCY STILL EXISTS AS TO HOW FAR SOUTH AN UPPER
LEVEL DISTURBANCE WILL TRACK ON TUESDAY. AT THIS TIME IT APPEARS
THAT A LEE SIDE TROUGH WILL HOLD ALONG WITH STRONG WINDS ALOFT AND
LOW HUMIDITIES...WHICH WOULD GIVE WAY TO CRITICAL FIRE WEATHER
CONDITIONS IN THE EASTERN HALF OF THE FORECAST AREA. A COLD FRONT
THEN LOOKS TO INVADE THE EASTERN PLAINS BY WEDNESDAY WITH A RATHER
REPETITIVE UPPER LEVEL WIND PATTERN TAKING SHAPE INTO THE LATTER
PART OF THE WEEK.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  25  51  27 /   0   0   0   0
GALLUP..........................  50  18  55  22 /   0   0   0   0
GRANTS..........................  52  22  57  22 /   0   0   0   0
GLENWOOD........................  63  28  67  29 /   0   0   0   0
CHAMA...........................  40  13  46  16 /   5   0   0   0
LOS ALAMOS......................  45  25  50  29 /   0   0   0   0
RED RIVER.......................  35  12  41  18 /  20  10   0   0
TAOS............................  44  12  48  17 /   5   0   0   0
SANTA FE........................  46  24  50  27 /   5   0   0   0
SANTA FE AIRPORT................  48  25  52  27 /   5   0   0   0
ESPANOLA........................  52  19  56  22 /  10   0   0   0
ALBUQUERQUE HEIGHTS.............  54  32  57  33 /   0   0   0   0
ALBUQUERQUE VALLEY..............  55  27  58  29 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  51  30  54  34 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  54  28  58  30 /   0   0   0   0
SOCORRO.........................  61  28  61  29 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  48  22  55  28 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  24  59  28 /   0   0   0   0
CARRIZOZO.......................  55  28  58  32 /   0   0   0   0
RUIDOSO.........................  51  26  58  34 /   0   0   0   0
RATON...........................  46  18  54  22 /  20  10   0   0
LAS VEGAS.......................  46  24  54  30 /   0   0   0   0
ROY.............................  47  26  57  34 /   5   0   0   0
CLAYTON.........................  46  26  58  36 /  20   5   5   0
SANTA ROSA......................  56  28  63  34 /   0   0   0   0
TUCUMCARI.......................  55  27  62  36 /   0   0   0   0
FORT SUMNER.....................  58  26  65  34 /   0   0   0   0
CLOVIS..........................  54  30  60  35 /   0   0   0   0
PORTALES........................  56  28  64  35 /   0   0   0   0
ROSWELL.........................  60  29  62  34 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ001-002-008-010-011.

&&

SHY/52
Hazardous weather outlook, Nov 29, 8:15 AM MST, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 AM MST SAT NOV 29 2008

NMZ001>021-026-301300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
815 AM MST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...NORTHWEST TO WEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS
TO 40 OR 50 MPH ARE POSSIBLE MAINLY ALONG AND NORTH OF INTERSTATE 40
FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS
BORDER SUNDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 9:01 AM MSTWinter Weather AdvisoryABQ19 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.